MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF3509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from d2b: krd/hcg (b)(6).(b)(4).The event met mdr reporting criteria on 12/4/2017 when it was determined during product analysis that the coil was stretched.Conclusion: the embolic coil is located in the green introducer.A segment of the device positioning unit (dpu) core wire has protruded from the skive of the translucent introducer sheath distal to the resheathing tool.There are no apparent kinks or bends in the dpu core wire.The ball tip is intact.The embolic coil is slightly stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.At the proximal end of the protruded section, the dpu core wire is sheathed where it enters the resheathing tool.The v-notch of the resheathing tool is undamaged.Advancement of the embolic coil out of the introducer was attempted.The embolic coil could not be advanced out of the introducer.The device was partially unsheathed.There is a kink in the translucent introducer sheath at a location that had been covered by the resheathing tool.Resheathing was attempted.The device successfully resheathed until the kink in the translucent introducer sheath reached the resheathing tool.The kinked section could not reform around the core wire and could not pass through the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The rezipping difficulty was confirmed.The device could not be resheathed due to damage to the translucent introducer sheath.The kink observed in the translucent introducer sheath suggests that the device was not unsheathed carefully.According to the ifu, the introducer sheath is unlocked by gently pulling it away from the resheathing tool at a 45 degree angle.Pulling at a greater angle, or fully bending or kinking the translucent introducer sheath, will damage the sheath in such a way that it cannot re-form into a tube as it passes back through the resheathing tool during the resheathing operation.This will cause the core wire to protrude, and can prevent advancement of the device through the sheath.While the exact circumstances are unknown, the stretched embolic coil could have occurred during the procedure.100% of devices are inspected in-process for damage to the embolic coil, including stretching.Therefore, it is very unlikely that the stretched coil was present on the device when it left the manufacturing facility.Since the device was in use and being removed when the reported event occurred, it is possible that the damage to the coil occurred during this same process.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coiling of an anterior communicating artery aneurysm, the physician was not able to resheath two g2 complex coil (641cf0308/c17353 and 641cf3509/p11743).The resheathing tool became "stuck".The coils had already been inside the aneurysm, but did not fit as wished so they had to pull it back.The event resulted in a 10 minute procedure delay.There was no reported difficulty during unsheathing the coil and excessive force had not been applied to the device.The prescore did not open and the coil and dpu did not protrude from the introducer.There was no evidence of damage to the actual coil.The procedure was completed with a same/like product.During product analysis, it was determined that the coil was stretched.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7080967
Report Number3013875781-2017-00040
Device Sequence Number11170048
Product Code HCG
UDI-Device Identifier10878528009525
UDI-Public(01)10878528009525(17)210131(10)P11743
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number641CF3509
Device Lot NumberP11743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/04/2017
Patient Sequence Number1